Jump to content

Barnhart, 2004 SSRI-induced apathy syndrome


Barbarannamated
 Share

Recommended Posts

SSRI-induced apathy syndrome

 

http://www.ncbi.nlm.nih.gov/m/pubmed/15330228/

 

SSRI-induced apathy syndrome: a clinical review.

 

Barnhart WJ, Makela EH, Latocha MJ.

 

J Psychiatr Pract. 2004 May;10(3):196-9.

 

Department of Behavioral Health and Psychiatry, North Colorado Medical Center, Greeley 80631, USA.

 

Abstract The authors review the literature pertaining to selective serotonin reuptake inhibitor (SSRI)-induced apathy syndrome. A literature search of Medline and International Pharmaceutical Abstracts from 1970 to the present was performed for relevant articles. Twelve relevant case reports and one open-label treatment trial were identified. An amotivational, or apathy, syndrome has been reported in a number of patients receiving SSRI treatment over the last decade. This adverse effect has been noted to be dose-dependent and reversible, but is often unrecognized. This phenomenon has caused significant negative consequences for adults as well as social and academic difficulties in adolescents.

 

PMID 15330228 [PubMed - indexed for MEDLINE]

 

Full text: Lippincott Williams & Wilkins

Edited by Altostrata
edited title to Journals format

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • Moderator Emeritus

No kidding, wonder if anybody prescribing will pay the slightest bit of attention to this bit of evidence-based medicine. Certainly no p-doc I've ever spoken to has acknowledged the problems with motivation and concentration required to hold down a job...

 

No, wait. Somebody offered me Adderall or Concerta.

 

1989 - 1992 Parnate* 

1992-1998 Paxil - pooped out*, oxazapam, inderal

1998 - 2005 Celexa - pooped out* klonopin, oxazapam, inderal

*don't remember doses

2005 -2007   Cymbalta 60 mg oxazapam, inderal, klonopin

Started taper in 2007:

CT klonopin, oxazapam, inderal (beta blocker) - 2007

Cymbalta 60mg to 30mg 2007 -2010

July 2010 - March 2018 on hiatus due to worsening w/d symptoms, which abated and finally disappeared. Then I stalled for about 5 years because I didn't want to deal with W/D.

March 2018 - May 2018 switch from 30mg Cymbalta to 20mg Celexa 

19 mg Celexa October 7, 2018

18 mg Celexa November 5, 2018

17 mg Celexa  December 2, 2019

16 mg Celexa January 6, 2018 

15 mg Celexa March 7, 2019

14 mg Celexa April 24, 2019

13 mg Celexa June 28, 2019

12.8 mg Celexa November 10, 2019

12.4 Celexa August 31, 2020

12.2 Celexa December 28, 2020

12 mg Celexa March 2021

 

Link to comment
Share on other sites

Ya know, Baxter, I resistant any attempt to medicate this mess any further, but a stimulant (only 1, not others) helps me to function, however minimally. I'm trying to maintain ADLs at this point.

 

The 2nd author is a PharmD and longtime friend of my HA, but hubby "forgets" to ask about this when they talk. I feel like I'm in a twilight zone.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • Administrator

Oh, invite Makela to look at this site, esp. Introductions.

 

Thanks for the paper, Barb. Please follow Journals format when posting in Journals http://survivingantidepressants.org/index.php?/topic/2543-before-you-start-a-topic-in-journals/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy